MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1A443
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Impaired Healing (2378); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient that they underwent a knee surgery on an unknown date and a barbed suture was used.The patient stated they were allergic to something and having allergy testing.On (b)(6) 2025, the patient had swelling and could not put weight on it.The patient stated they may be allergic to nickel.The surgeon stated the patient had a reaction and took care of it with antibiotic.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Name (type) and date of eye procedure? name (type) and date of knee procedure? were vicryl plus suture (vcp947h), stratafix spiral monocryl plus suture (sxmp1b102) and stratafix symmetric pds plus suture (sxpp1a443) all used in your eye surgery? were vicryl plus suture (vcp947h), stratafix spiral monocryl plus suture (sxmp1b102) and stratafix symmetric pds plus suture (sxpp1a443) all used in your knee surgery? if in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide the following information on the authorization to use or disclose information form attached: - your surgeon¿s name, email, phone number, address.- your signature - please scan the signed form and email back to ethicon.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 health effect - clinical code.Additional information was requested, and the following was obtained: i contacted your hotline at the beginning of october to ask for samples of your stitches to be sent to my doctor in order for me to be tested for an allergy.I was told to have my doctor request it, they filled out the allergy request form.The correct history is this: a year ago i had retinal surgery and your dissolvable vicryl sutures were used in my eye and it was documented in my chart that i had an adverse reaction to them.When i went back for my yearly checkup, i was told that the vicryl suture that was used in my eye caused an adverse affect that was severe enough that he marked it in my chart.The end of june i had a total knee replacement.My knee is not healing, it is swollen and causing me difficulty in performing my everyday duties.I have had blood tests for infection and allergy tests for everything used but your stitches.The common denominator for both surgeries and my not healing is your sutures.I will not give you access to my private medical records.

Brand Name
SFXSYM PDS+ UNI VIO 24IN 1 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08876
3035526892
MDR Report Key23309355
Report Number2210968-2025-11919
Device Sequence Number5135137
Product Code NEW
UDI-Device Identifier10705031245280
UDI-Public10705031245280
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K141776
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A443
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer10/26/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown